Any plastic surgery has its risks, and an abdominoplasty is no different. This type of procedure is also known as a tummy tuck, and it helps give the appearance of a flat, smooth stomach. You will not lose weight from it, but you can get rid of any excess skin after weight loss, or possibly eliminate the stomach pooch that comes with pregnancy.
Clearly, like any surgery, there is potential for negative effects after the operation, and a rash is one them.
Some people get the operation to get rid of the rash they have from extra skin. Perhaps they lost weight, or their skin has simply sagged with age. Either way, it often rubs against the lower stomach area and creates redness and irritation. Such people may not be so pleasantly surprised when they get a rash after the abdominoplasty, but this time as a result of something used during the surgery.
An irritation after an abdominoplasty could be caused by a number of things. For some people, the tape used to hold gauze in place after the surgery causes them to break out in pimple-like red dots. It can persist months after the tape has been removed. In such cases, once the tape is gone, you can use an exfoliating product to get rid of old skin.
A moisturizer can then help the area heal. If the rash is not near the incisions where the tape was, you could be allergic to medicines you have been given, in which case you should stop taking it immediately and tell your surgeon.
In fact, any skin irritation should have been reported to your surgeon immediately. He or she might tell you that it is temporary and perfectly normal for your situation. You could also be told to use over-the-counter skincare products to clear it up, or perceived prescribed medication.
But your doctor might also realize that something is not right, and that you should be treated right away. The only way to make this realization in time is to let him or her know as soon as possible.
After an abdominoplasty, a rash might mean nothing, but it should not go unreported. In fact, you can expect myriad side effects after the surgery, from nausea to numbness in the area. But your doctor should have made aware of any effects, particularly if you were not warned of the possibility of it in the first place. It may be clichéd, but you are better safe than sorry.